MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Abdominal Pain (1685); Adhesion(s) (1695); Erythema (1840); Fistula (1862); Hernia (2240)
Date of Event 08/27/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 3 years post implant of composix l/p mesh, patient was diagnosed with hernia recurrence, adhesions, fistula, erythema, abdominal pain and wound dehiscence thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence, fistula and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the mesh ¿ composix l/p (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2006 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #1).Per operative notes, ¿hernia recurrence was noted, and sac was excised.Adhesions were taken down.A large umbilical ventralex mesh (device #1) was used and sutured.¿.(b)(6) 2009 - patient was diagnosed with incarcerated recurrent incisional hernia and abdominal pain thereby underwent open repair with removal of ventralex mesh (device #1) and implant of composix l/p mesh (device #2).Per operative notes, ¿the hernia was very scarred and the bowel freed from the hernia sac.The ventraiex mesh (device #1) was adherent at the superior aspect of the wound and the mesh was removed.A composix l/p mesh (device #2) was placed into the abdominal wall and sutured.¿.(b)(6) 2012 - patient presents with abdominal pain.(b)(6) 2012 - patient was diagnosed with recurrent incisional hernia, enterocutaneous fistula and erythema with some wound drainage thereby underwent open repair with removal of composix l/p mesh (device #2) and small bowel resection.Per operative notes, ¿the mesh was encountered and noted dense adhesive disease of the small bowel to the mesh and to the abdominal wall.Small bowel resection was carried out.The entire composix l/p mesh (device #2) was removed.¿.Attorney alleges that the patient had adhesions, bowel/intestinal obstruction, bowel/intestinal removal, infection, pain and hernia recurrence.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19059370
Report Number1213643-2024-091825
Device Sequence Number20298314
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2013
Device Catalogue Number0134450
Device Lot NumberHUSK1405
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight91 KG